MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 7F 45CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 7F 45CM STR; INTRODUCER, CATHETER
Catalog Number 401745M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a brite tip 7f 45cm str sheath introducer was used for percutaneous coronary intervention (pci), however; the tip of the brite tip sheath was broken when it was inserted.Additional information was obtained from the product analysis which stated, that the brite tip was observed torn/split on the distal area.There were no reported patient injuries.The device was replaced with another brite tip sheath and it was inserted without any issues.The device was stored with the other devices.The product was stored, handled and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting the device into the patient.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There was no unusual force used at any time during the procedure.One non- sterile si brite tip 7f 45cm str was received for analysis inside a plastic bag.Per visual analysis, vessel was loaded into the sheath.The brite tip was observed torn/split on the distal area.No other anomalies were observed.Per microscopic analysis, elongations were observed on the tear/rip of the brite tip, which is commonly associated with separations caused by material tensile overload.This condition suggests that the unit was induced to a tensile force that exceeded the brite tip material¿s yield strength prior to the separation.A product history record (phr) review of lot 17813698 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn in patient¿ was confirmed through analysis of the returned device.The exact cause of the issue experienced by the customer could not be determined during analysis.Based on the information available for review and product analysis, procedural/handling factor (such as excessive force) during insertion into the patient most likely contributed to the split/torn condition found as evidenced by the presence of elongations during microscopic analysis.According to the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ neither the phr review, nor the product analysis suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a brite tip 7f 45cm str sheath introducer was used for percutaneous coronary intervention (pci), however; the tip of the brite tip sheath was broken when it was inserted.Additional information was obtained from the product analysis which stated, that the brite tip was observed torn/split on the distal area.There were no reported patient injuries.The device was replaced with another brite tip sheath and it was inserted without any issues.The device was stored with the other devices.The product was stored, handled and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting the device into the patient.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There was no unusual force used at any time during the procedure.

Brand Name
SI BRITE TIP 7F 45CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8689251
Report Number9616099-2019-03011
Device Sequence Number16880986
Product Code DYB
UDI-Device Identifier20705032000335
UDI-Public20705032000335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number401745M
Device Lot Number17813698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1